|Have you noticed your energy levels dropping lately? What about your exercise stamina? Are you finding it harder to work in your garden, walk, or do other types of exercise? If so, it’s possible a drug you’re taking is the culprit.
The drug is the infamous statin. You may already know that about the muscle-wasting and memory-destroying effects of statins. But there’s more devastating news about these drugs. Now there’s evidence that they cause decreased energy levels and decreased exercise stamina.
Many patients taking statins complain of being tired and less able to exercise. But most of the time, doctors just ignore it as being either psychological or due to aging. That’s because, until now, there hasn’t been a controlled study to evaluate the problem. Well, now we have one.
In June, researchers at the University of California in San Diego reported on their double-blinded, placebo-controlled study of fatigue in patients taking statins. This is a very important study. Thanks to Big Pharma’s professional marketing, the odds are getting greater all the time that your doctor will think that you need to take one of these drugs.
The researchers divided over 1,000 men and women into three groups. One group took the statin drug pravastatin (Pravachol) at 40 mg per day. Another took simvastatin (Zocor) at 20 mg a day. And the third group took a placebo capsule. The study went on for six months. Everyone rated their levels of energy and exercise stamina on a five-point scale, from “much worse” to “much better.”
Insulin’s Evil Twin
This overlooked hormone might be the real reason you still struggle with out-of-control blood sugar. But most doctors (even alternative doctors) ignore it completely.
Click Here To Learn More
Did the study reveal that only a few of the people on the drugs had decreasing energy and/or exercise stamina as a side effect? Not exactly. A whopping 40% reported the problem. The implications of this finding are alarming.
First of all, why? If lowering your cholesterol is supposed to be so good for you, why do almost half of those taking a statin to force it lower get worse? The answer to this question is in the data. The effects were worse in those taking simvastatin. Simvastatin also led to a much greater reduction in cholesterol than the other drug. Cholesterol is important to the function of every cell in your body. Robbing your body of it can’t be good. This greater effect of simvastatin reflects that.
Second, this study only went on for six months. People on statin drugs are supposed to take them for life. Imagine what the energy levels of those who take them for 5, 10, and 15 years are going to be. Of course they will be getting older, so instead of blaming the drug for their problem, doctors just blame aging. And here’s the catch. There is nothing that will improve your life as you get older better than staying in top physical condition. But who can do this if they are tired and run down from a drug?
Third, these doses were not nearly as high as most doctors prescribe for their patients. According to Dr. Golomb, the lead author of the study, “Side effects of statins generally rise with increasing dose, and these doses were modest by current standards.” So if the small doses cause the problem in almost half of everybody taking them, what must the larger doses do?
The bottom line is this. Unless you have already had a heart attack, you should not be taking these drugs at any dose. I repeat. There is no benefit to taking a statin drug simply because you have high cholesterol readings. These drugs are toxic to cells. Once again, according to Dr. Golomb, “Both lower energy and greater exertional fatigue may signal triggering of mechanisms by which statins may adversely affect cell health.”
I agree completely. If you’re concerned about your cholesterol levels, lower them naturally by taking supplements such as Advanced Cholesterol Formula. In most cases, these nutrients can lower your cholesterol just as effectively as the statins, without the side effects.
Finding your Real Cures,